Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 11, 1998, 5:32 PM CDT for Wayne County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1998, 5:32 PM CDT (22:32 UTC)
- Expired
- Aug 11, 1998, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 112233 FFWPAH MOC223-120100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 532 PM CDT TUE AUG 11 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN WAYNE COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 800 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR SAM A. BAKER STATE PARK... MOVING SLOWLY SOUTH AT 10 MPH. DOPPLER ESTIMATES 2 INCHES OF RAIN ALREADY. * SLOW MOVING THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH OVER NORTHERN WAYNE COUNTY PRODUCING VERY HEAVY RAIN OVER ALREADY SATURATED GROUND. FROM 1 TO 2 INCHES OF ADDITIONAL RAINFALL ARE POSSIBLE BY 630 PM. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS...AND BE PREPARED TO MOVE TO HIGHER GROUND...SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. NEVER ALLOW CHILDREN TO PLAY IN FLOOD WATERS OR NEAR STORM DRAINS! SDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:15 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 11, 1:15 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT TUE AUG 11 1998 COLD FRONT AND DRY AIR SINKING THROUGH MIDWEST WILL BE MAIN FOCUS OF TODAYS FORECAST. AT NOON THE FRONT SEEMED TO BE FROM UIN TO EVV BASED ON SFC MAP/LAPS DATA. STORMS HAD FORMED ALONG AND CLOSE TO THIS AREA...AND LAPS INDICATED LIFTED INDICIES TO -10 SOUTH AND WEST OF THE BOUNDARY. ANOTHER FEATURE TO BE RECKONED WITH WAS A S/W SEEN ON WATER VAPOR OVER SOUTHERN MISSOURI. ENHANCED WATER VAPOR ALSO SHOWING EXTREME DRY AIR SINKING SLOWLY SOUTH ACROSS IL/IN NORTH OF FRONT. THINK THE ETA IS DOING THE BEST JOB REPRESENTING THE WEATHER PICTURE TODAY. IT SEEMS TO HANDLE THE FRONTAL ORIENTATION AND QPF SEEMS DECENT. ETA BRINGS FRONT THROUGH REGION OVERNIGHT WITH DRY WEATHER PREVAILING WEDNESDAY. PRECIP SHOULD COME TO AN END TONIGHT AS FRONTAL ACTIVITY DIES OFF AND MISSOURI S/W DRIVES SOUTH INTO TENN. WILL NEED EVENING POP MOST ZONES...WITH POSSIBLE EXCEPTION BEING MVN AREA BASED ON MOVEMENT OF CURRENT STORMS/COLD FNT. EXCEPTION ALSO MAY BE SEMO AND FAR W KY WHERE OVERNIGHT POP MAY BE NEEDED AS STORMS CLUSTER LATER ON THIS AREA AND PROPAGATE SE. FWC DID GOOD JOB ON YDAY HIGHS BUT NOT OVERNIGHT LOWS. FAIRLY WIDE GAP TODAY BETWEEN FWC/FAN ON HIGHS. FWC APPARENTLY USING FULL DRY SUNSHINE TO PUMP UP HIGH TO 93 PAH AND 90 EVV...WHILE FAN MID 80S. THINK BEST ROUTE WILL BE COMPROMISE. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:51 PM CDT | Flash Flood Warning | PAH | Wayne | 2 hr |
| Aug 10, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 51 min |
| Aug 10, 8:26 PM CDT | Flash Flood Warning | PAH | Bollinger | 119 min |
| Aug 11, 3:48 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 42 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.